Going off Copaxone a few days? Good or Bad idea

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Going off Copaxone a few days? Good or Bad idea

Postby tt89 » Fri Aug 29, 2008 9:39 pm

Hello to all

I'm on Copaxone.

I wanted to test something. Does anyone know how many days I would have to be off the shots to be able to tell how I feel without them? I want to test it to see if maybe they are what is making me so sick. I was sick on Betaseron as in the bad flu side effects and more but now I've been getting worse and I wonder if it's this shot. Would maybe a few days off them be enough to tell me what do you guys/gals think?

Thanks for any advice

I have not taken my shot tonight. I keep looking at it but I really want to try to be off them over the weekend to test it.

Any thoughts.[/b]
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby cheerleader » Fri Aug 29, 2008 9:52 pm

tt...
how long have you been on Copaxone? It takes anywhere from 3-6 months to build up in your system to become "effective" in changing the t-cells. Didn't you just start?

I'm not your neuro, and would advise you to consult w/ your doc. If you really feel copax is making you sicker, a couple of days off would not be a terrible thing, but having a relapse would not be a good thing, either.

Are you feeling better after a day w/out copax? You say you are feeling "worse"...how so?

It's so hard to know what causes what in MS...since MS itself can have so many effects on how you feel, even without meds.
Sorry, I didn't really give you an answer...but wanted you to know I'm sorry you're having a tough go of it.
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5017
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby Wonderfulworld » Sat Aug 30, 2008 12:11 pm

Hi TT
sorry to hear you're not feeling good.

I agree with AC above - if you've just started Copaxone I'd check with your GP - I felt it took Copaxone 6 months to work for me (although any relapses in the 6 months were milder than normal) but I'd be cautious about stopping it.

Would it be that you've picked up some virus or bacterial infection that's entirely unrelated to Copaxone and are feeling sick anyway?

Hope you're feeling better soon
:wink:
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby tt89 » Sat Aug 30, 2008 4:31 pm

Hello and Thank you.
I was on Betaseron from Feb until June and deathly ill from that stuff. I'm told I can't tolerate Interferons so this was my only choice which I didn't even want to be on but what could I do. I was so sick and just caved in.
I started the Copaxone on July 12 to be exact. I know its not enough time but it seems since I had my initial attack in Jan which by the first of Feb I was Dx with MS, I have been sick every single day of this year and I mean sick sick. I've stayed working. Im a Nurse and I refuse to stop working and stay home. I won't hear of it. I did miss 2 weeks when I was initially attacked with this monster. The worst two weeks of my life between not knowing what was wrong, all the testing, being told it was a seizure disorder then a brain tumor and finally MS!

I just have stayed sick. This time is different than being sick on Betaseron. I don't have any flu type things. I just hurt all over so bad. My hips, lower back are the worst and my walking is worse than before. I don't know how to go from one hour to the next but I do.

I did start taking some magnesium to see if that helps at the advice of a great person on the site. Initially I was given so many meds to stop the electrical shock attacks I was having that according to my new neuro, they were totally overdosing me on meds at my first neuro's office.

He did ask me to try Zanaflex again at night and take only 2 mgs. I have and that does let me sleep but I wake up in the same way, very sore, and very hard to walk and just overall cruddy.

My last round of blood work looked okay except for my TSH was off some but they stuck me on the smallest dose of synthroid to see if that helps but it takes about 6 weeks per the docs to see if that helps.

I stopped using the Neurontin, Baclofen and Provigil. Flushed those all.

When I asked my new doc is this how my life will be..is having MS going to make me feel this horrible every single day. He said NO, I should not be this sick.

Oh I was given Emergency Lortab by my other neuro which I used maybe 4 times when the pain became intolerable. I have a high pain threshold but on those days, I could not bear it.

Well I didn't take my shot last night and today I feel the same. I'm not sure one day makes a difference. I did do some stretching excercises to try and see if that helps. I'm so tired of this. I can't believe it to this day that I even have this Monster called MS! I'm doing all I can to fight it.

Thanks very much for your response.

Do you both really beleive that Copaxone starts working within 6 mos. My old Neuro said new data showed it works faster but to be honest I'm so sick of what the docs say, date, research info and all. I just want some plain simple answers and to wake up one day and feel normal and not so sick.

Thank you once again..for everything

oh I keep forgetting. I was checked for a UTI but nothing. The new Duke Neuro Doc wants me to stay on Copaxone until Dec, repeat MRI's and go from there. I agree that I will not start yet another shot at this point either. I'll either stick to this one or stop all together. He was also thinking the first Neuro called it wrong..in terms of it being RRMS and maybe its more serious but no way to tell.
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby cheerleader » Sat Aug 30, 2008 11:33 pm

TT-
I know a bit of what you're going thru from watching my husband suffer after his first attack. He was very sick- He said the same thing, he just wanted to feel normal and not be in pain and exhausted all the time. He missed his old life. It's like a death to your old self, and is very hard. I'm so sorry for you. It's taken a while and lots of experimenting with meds, supplements and lifestyle changes, but after 18 months, my husband is starting to get a handle on it. But he accepts his life is different.

I know you are determined to keep working as a nurse and "fighting" your MS, but your body is asking for rest. You many need to take some time off for a bit, or modify your hours. Your nervous system was under attack, and you will tire more easily because your brain and nerves are working harder thru the damaged areas.

Did you receive any steroids during your first flare? They helped my husband alot. He uses mag. to deal with pain and spasms and provigil to help with fatigue. I do believe the copaxone has kept him relapse free for 18 months.

Do you have any support? Friends or family who understand? Someone to help you deal with all of your commitments? It's OK to accept help and not be the strong one. Sometimes life knocks us down, and we need others to help us back up.
I wish you answers and relief, tt-
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5017
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby tt89 » Sun Aug 31, 2008 5:33 pm

AC aka Cheerleader,
What a sweet soul you are. Thank you for your words. I'm so amazed by the kindness of all on the site. I don't feel so alone anymore when I come here I feel like everyone here "gets it".
I do have friends, my other half, my two dogs that never leave my side when Im home but I'm the only one left in my family. Parents are gone as well as my only brother. I'm very fortunate to have good people in my life. I'm not sure they all grasp MS all the way but I know they try. I've had friends come over and cook dinner some nights and do such sweet things for me.

I just got some magnesium at the advice of Jimmylegs. Im taking that and I was taking Zanaflex the last few days but its not the greatest. I did resume my shots. My little test did prove one thing. For two days I didn't have the chills and those other things. Soon as I took that shot again, back to the freezing cold chills even when it's a million degrees out.

No I was not given steriods on my first attack.

Ive spent most of this day in tears. I know how pathetic right...

Thank you so much for being there. TT
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby cheerleader » Tue Sep 02, 2008 9:08 am

Hi TT-
Hope your weekend was OK, and you had a chance for some rest. Crying is a good thing, it releases all kinds of hormones and gets rid of toxins. You certainly deserved a pity party...I've been there.
Glad to hear you've got some support. Hang in there and keep posting as you go. It helps.
best,
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5017
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby tt89 » Wed Sep 03, 2008 5:58 am

Cheerleader
You are really a great person you know that?? I truly hope you know that your words...even though we have not formally met, are words a dear friend would say...

Thank you for caring about me and others on this site....

You have a beautiful day.

Im doing better today...Thank you for checking...
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service